Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

I am allergic to sulphur. Developed itchy rash on both legs. Looking for cure

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 474 Questions
I have developed some rash on both my legs...I am allergic to sulphur and I was in Kerala waters last week. The rash is very very itchy...and is like 10-15 red sopts on lower part of my legs. Pls. help
Posted Wed, 28 Nov 2012 in Skin Rash
Answered by Dr. Pravin Banodkar 1 hour later
thanks for using Health Care magic .

I would be pleased to answer your question

Your symptoms are suggestive of Acute Urticaria. This is usually caused by either an allergy to sulfur in the water or insect bites or some other allergy .
Many times it is not possible to find out the cause, however since most episodes of acute urticaria are self limited within 4-6 weeks of onset of symptoms, it is not imperative to do so. I would recommend taking Tablet Claritin 10 mg once or twice a day for 2 weeks + calamine lotion over the affected areas whenever symptoms occur and seeing whether they recur on stopping the medicine after 2 weeks. If they do then restart treatment for another four weeks and then stop and see. If they still recur then you will require some blood tests and will need to see a doctor in person.

Please note that if you have any lip swelling or difficulty in breathing you should see doctor right away.

Hope this information is useful, please feel free to ask if you have any queries.
Please feel free to ask if you have any queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor